Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 153, NWS Charleston, SC

August 6, 2015Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 6, 2015, 6:28 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 6:28 PM EDT (22:28 UTC)
Expired
Aug 6, 2015, 6:58 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:34 PM EDTTSTM WND DMG2 Sse Woodcliff, GATREE DOWN ON STOOPTO RD.
Aug 6, 6:35 PM EDTTSTM WND DMG2 W Captolo, GASHERIFFS OFFICE REPORTED TREE DOWN AT THE INTERSECTION OF CAPTOLA ROAD AND HALCYONDALE ROAD.
Aug 6, 6:46 PM EDTTSTM WND DMGNewington, GAWARNING POINT REPORTED TREE DOWN AT THE INTERSECTION OF SWEETGUM STREET AND OLIVER HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS52 KCHS 062228
SVRCHS
GAC031-103-251-062330-
/O.NEW.KCHS.SV.W.0153.150806T2228Z-150806T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU AUG 6 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 730 PM EDT

* AT 628 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES EAST OF MILLEN TO NEAR MIDDLEGROUND TO NEAR
  WESTSIDE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STATESBORO...SYLVANIA...BROOKLET...NEWINGTON...OLIVER...ROCKY
  FORD...STILSON AND LEEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3280 8180 3281 8143 3278 8143 3277 8142
      3277 8143 3275 8141 3270 8143 3269 8141
      3265 8139 3263 8142 3259 8137 3250 8138
      3227 8149 3231 8183 3268 8171 3267 8186
TIME...MOT...LOC 2228Z 275DEG 42KT 3281 8180 3258 8176 3241 8196 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
105 
WWUS52 KCHS 062248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT THU AUG 6 2015

GAC031-103-251-062330-
/O.CON.KCHS.SV.W.0153.000000T0000Z-150806T2330Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
648 PM EDT THU AUG 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SCREVEN...BULLOCH AND EFFINGHAM COUNTIES...

AT 648 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SYLVANIA TO 15 MILES NORTHEAST OF
STATESBORO TO NEAR MIDDLEGROUND...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STATESBORO...SYLVANIA...NEWINGTON...OLIVER...EGYPT...LEEFIELD...
HUNTERS AND DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3279 8168 3281 8143 3278 8143 3277 8142
      3277 8143 3275 8141 3270 8143 3269 8141
      3265 8139 3263 8142 3259 8137 3250 8138
      3240 8145 3243 8178 3268 8171
TIME...MOT...LOC 2248Z 273DEG 35KT 3279 8154 3257 8156 3250 8181 

HAIL...<.75IN
WIND...60MPH
 
$$
198 
WWUS52 KCHS 062258
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT THU AUG 6 2015

GAC031-103-251-062308-
/O.CAN.KCHS.SV.W.0153.000000T0000Z-150806T2330Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-
658 PM EDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...BULLOCH AND
EFFINGHAM COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3279 8168 3281 8143 3278 8143 3277 8142
      3277 8143 3275 8141 3270 8143 3269 8141
      3265 8139 3263 8142 3259 8137 3250 8138
      3240 8145 3243 8178 3268 8171
TIME...MOT...LOC 2255Z 275DEG 42KT 3278 8143 3256 8145 3249 8170 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:38 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 6, 5:38 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT THU AUG 6 2015

.SYNOPSIS...
AN INLAND TROUGH WILL PERSIST THROUGH FRIDAY. A COLD FRONT WILL
DROP THROUGH THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH SATURDAY INTO SUNDAY. ANOTHER FRONT WILL APPROACH
TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO
THE WEST ACROSS SOUTH GEORGIA LATE THIS AFTERNOON AND ARE NOW
PUSHING INTO THE WESTERN ZONES...IMPACTING JENKINS...BULLOCH...AND
CANDLER COUNTIES OVER THE NEXT FEW HOURS. HAVE UPDATED POPS TO
REFLECT CURRENT RADAR TRENDS. CATEGORICAL POPS ARE IN PLACE ACROSS
THE WEST AND FOLLOW THE CONVECTION TO THE EAST THROUGH SUNSET.
POPS THEN DIMINISH WITH THE LOSS OF HEATING...BUT WE WILL MONITOR
RADAR TRENDS FOR THE NEXT UPDATE. THESE STORMS PUSHING IN FROM THE
WEST HAVE A HISTORY OF PRODUCING WIND DAMAGE...AND ARE STILL
CURRENTLY STRONG ENOUGH TO WARRANT WARNINGS BASED ON RADAR
INTERROGATION. WILL ADD A MENTION OF SEVERE WEATHER TO THE HWO
FOR A SECTION OF COUNTIES THROUGH THE STATE LINE FOR THE EVENING
HOURS.

TONIGHT...THE MAIN SHORTWAVE POSITIONED TO THE NORTHWEST WILL DIVE
SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS AND APPROACH THE
FORECAST AREA AFTER MIDNIGHT. THE MAIN VORT MAX WILL BEGIN PUSHING
INTO THE WESTERN ZONES IN THE 06Z-09Z TIME FRAME AND THIS IS WHEN
FORCING WILL BEGIN TO INCREASE THE MOST. SHOWER/THUNDERSTORM
ACTIVITY WILL SEE A RELATIVE LULL PERIOD EARLY IN THE TONIGHT PERIOD
BEFORE RAMPING BACK UP FROM THE NORTHWEST LATE TONIGHT. POPS ARE
LOWER IN THE EVENING AND THEN RAMP BACK UP LATE. LOWS WILL ONLY FALL
INTO THE MID/UPPER 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...THE BULK OF H5 SHORTWAVE ENERGY RESPONSIBLE FOR THE
PREVIOUS DAY OF SHOWERS/THUNDERSTORMS WILL BE SHIFTING OFFSHORE
DURING MORNING HOURS. HOWEVER...A SFC COLD FRONT WILL LAG MID/UPPER
LVL FORCING...SETTING UP UNSTABLE CONDITIONS OVER PARTS OF THE
FORECAST AREA BEFORE IT SHIFTS OFFSHORE FRIDAY NIGHT. LATEST
GUIDANCE INDICATES DEEP MOISTURE CHARACTERIZED BY PWATS IN EXCESS
OF 2.0 INCHES...SBCAPES RANGING BETWEEN 1500-2500 J/KG...AND
MARGINAL SHEAR ASSOCIATED WITH A 25-35 KT LOW LVL JET WILL DEVELOP
AHEAD OF THE FRONT...LEADING TO SHOWERS AND THUNDERSTORMS LATE
MORNING INTO EARLY EVENING HOURS. A FEW THUNDERSTORMS COULD BE
STRONG OR SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
CONCERN. THE GREATEST CHANCE OF STRONGER STORMS SHOULD OCCUR OVER
AREAS THAT HAVE THE BEST CHANCE OF HEATING SIGNIFICANTLY...MAINLY
NEAR COASTAL LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND OVER MUCH OF
SOUTHEAST GEORGIA. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO
AROUND 90 DEGREES.

SHOWERS AND THUNDERSTORMS SHOULD END QUICKLY WITH FROPA EARLY FRIDAY
NIGHT. DRYER HIGH PRESSURE WILL THEN BUILD OVER THE AREA BEHIND
FRONT. OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER 70S...COOLEST
OVER OUR NORTHWEST COUNTIES IN SOUTHEAST SOUTH CAROLINA.

SATURDAY AND SUNDAY...HIGH PRESSURE WILL TEMPORARILY BUILD OVER THE
SOUTHEASTERN UNITED STATES BEHIND AN AREA OF LOW PRESSURE SLOWLY
SHIFTING OVER THE WESTERN ATLANTIC. RAIN CHANCES WILL THEREFORE BE
QUITE LOW ON SATURDAY WITH OVERALL HIGH TEMPS IN THE UPPER 80S FOR
THE TRI-COUNTY AREA AND LOWER 90S FOR MUCH OF SOUTHEAST GEORGIA.
HOWEVER...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT
DURING PEAK HEATING HOURS. BY SUNDAY...WEAK LOW PRESSURE SHOULD
DEVELOP ALONG THE COLD FRONT SOUTH OF THE REGION...SETTING UP AN
ONSHORE FLOW ALONG THE SOUTHEAST COAST. A FEW SHOWERS AND/OR
THUNDERSTORMS WILL THEREFORE BE POSSIBLE DURING PEAK HEATING SUNDAY
AFTERNOON. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER
90S...WARMEST OVER SOUTHEAST GEORGIA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ANOTHER CLUSTER OF UPPER SHORTWAVES WILL AFFECT THE AREA DURING THE
EARLY TO MIDDLE PART OF NEXT WEEK. A COLD FRONT IS EXPECTED TO DROP
INTO THE AREA TUESDAY AND PERSIST INTO WEDNESDAY...EVENTUALLY
DISSIPATING OR SHIFTING SOUTHEAST. CONVECTION ON MONDAY LOOKS MORE
ISOLATED DUE TO LINGERING DRIER AIR. BETTER COVERAGE OF SHOWERS AND
TSTMS ANTICIPATED TUESDAY THROUGH THURSDAY DUE TO DEEP SUBTROPICAL
MOISTURE AND THE STALLED FRONT NEARBY.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
STORMS HAVE NOW PUSHED EAST OF KSAV AND THERE ARE NO CONCERNS
THERE FOR THE NEXT SEVERAL HOURS. AT KCHS...STORMS ARE STILL IN
THE VICINITY BUT THE WORST OF IT HAS PUSHED OUT OVER THE COASTAL
WATERS TO THE EAST. THUNDER AND LIGHTNING WILL DIMINISH OVER THE
NEXT HOUR OR TWO. THERE REMAINS POTENTIAL FOR MORE SHOWERS AND
STORMS TO DEVELOP AND APPROACH THE TERMINALS TONIGHT...BUT RIGHT
NOW THE EXPECTATION IS FOR THIS TO REMAIN FURTHER INLAND.
HOWEVER...LATE TONIGHT...MORE SHOWERS AND STORMS EXPECTED TO BEGIN
CLOSER TO DAYBREAK FRIDAY AND CONTINUE THROUGH FRIDAY MORNING.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH CHS
AND SAV TERMINALS ON FRIDAY WITH SHOWERS AND THUNDERSTORMS THAT
DEVELOP AHEAD OF A COLD FRONT. VFR CONDITIONS SHOULD THEN PREVAIL
LATE FRIDAY NIGHT THROUGH MONDAY.

&&

.MARINE...
TONIGHT...AN AREA OF LOW PRESSURE WILL ORGANIZE OVER
THE SOUTHERN APPALACHIANS AND ACROSS THE CENTRAL CAROLINAS WHICH
WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL
WATERS. SOUTHWEST WINDS WILL STEADILY INCREASE INTO THE 15-20 KT
RANGE WITH A FEW ISOLATED 25 KT WIND GUSTS. SEAS WILL TREND UPWARD
AS WELL BECOMING 2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND. CONDITIONS
WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA AT TIMES...ESPECIALLY FOR
THE CHARLESTON COUNTY WATERS. HOWEVER...THE EXPECTATION IS FOR
CONDITIONS TO REMAIN JUST BELOW SMALL CRAFT CRITERIA.

AN ENHANCED SOUTHWEST FLOW IS ANTICIPATED AHEAD OF AN APPROACHING
COLD FRONT FROM THE WEST/NORTHWEST ON FRIDAY. STRONGEST WINDS WILL
LIKELY OCCUR FRIDAY AFTERNOON AS A 30-35 KT LOW LVL JET SHIFTS OVER
THE WATERS. WINDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS OVER
NORTHERN SC WATERS AS GUSTS PEAK NEAR 25 KTS. A SMALL CRAFT ADVISORY
COULD BE NEEDED. THE SEA BREEZE WILL ALSO SUPPORT 15-20 KT WINDS
NEAR COASTAL AREAS INCLUDING CHARLESTON HARBOR. WINDS WILL QUICKLY
DROP OFF FRIDAY NIGHT AND REMAIN QUITE WEAK THROUGH MONDAY AS WEAK
HIGH PRESSURE SETTLES OVER THE WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...DPB
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/DPB
Hazardous weather outlook, Aug 6, 5:43 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU AUG 6 2015

GAZ087-088-099>101-114>119-138-139-SCZ040-042-043-047>049-051-072145-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
543 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL MOVE INTO PORTIONS OF
INTERIOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS
EVENING. A FEW OF THESE THUNDERSTORMS WILL BE STRONG ENOUGH TO
PRODUCE DAMAGING WIND GUSTS THROUGH THE LATE EVENING HOURS. THE
MAIN AREA THAT WILL BE IMPACTED WILL BE NORTH OF INTERSTATE 16 AND
WILL INCLUDE LOCATIONS FROM AROUND METTER AND STATESBORO...TO
SYLVANIA...ALLENDALE...AND HAMPTON. THE PRIMARY TIME PERIOD FOR
SEVERE WEATHER WILL BE THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-GAZ137-140-141-SCZ044-045-050-052-072145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-LONG-INLAND MCINTOSH-
COASTAL MCINTOSH-DORCHESTER-INLAND BERKELEY-CHARLESTON-
TIDAL BERKELEY-
543 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 6, 5:10 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     MARINE TSTM WIND 5 ESE DEWEES ISLAND     32.81N  79.63W
08/06/2015  M41 MPH          AMZ350             SC   BUOY

            THE CAROCOOPS CAPERS NEARSHORE BUOY MEASURED A 35
            KNOT...41 MPH...WIND GUST.

&&

EVENT NUMBER CHS1500832

BSH
Special weather statement, Aug 6, 5:16 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT THU AUG 6 2015

GAZ087-062145-
JENKINS GA-
516 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
545 PM EDT...

AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERNDON...OR 11 MILES NORTHWEST OF MILLEN...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HERNDON AND PERKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3288 8183 3280 8214 3281 8215 3283 8215
TIME...MOT...LOC 2116Z 255DEG 41KT 3290 8212
Local storm report, Aug 6, 5:29 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     3 NNE SEABROOK ISLAND   32.62N  80.15W
08/06/2015                   CHARLESTON         SC   TRAINED SPOTTER

            TREE DOWN ON PROPERTY ABOUT 2 MILES FROM THE
            INTERSECTION OF BOHICKET RD AND RIVER RD. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1500833

JMC
Special weather statement, Aug 6, 5:45 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT THU AUG 6 2015

GAZ087-088-SCZ040-062215-
SCREVEN GA-JENKINS GA-ALLENDALE SC-
545 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAVANNAH RIVER SITE TO SARDIS TO NEAR PERKINS...AND MOVING EAST AT 40
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MILLEN...HILTONIA...HERNDON...MARTIN...HILLTONIA...MILLHAVEN...
MILLETT AND PERKINS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3288 8213 3292 8208 3292 8195 3295 8186
      3291 8176 3304 8156 3310 8161 3316 8154
      3311 8136 3287 8136 3280 8158 3279 8214
      3280 8214 3283 8215
TIME...MOT...LOC 2145Z 268DEG 34KT 3319 8179 3298 8178 3286 8201
Special weather statement, Aug 6, 5:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT THU AUG 6 2015

GAZ087-099-100-062230-
CANDLER GA-BULLOCH GA-JENKINS GA-
556 PM EDT THU AUG 6 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES UNTIL 630 PM EDT...

AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HERNDON TO NEAR OAK
PARK...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
METTER...MILLEN...WESTSIDE...BUTTS...PORTAL...PULASKI...SCARBORO AND
ALINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3242 8220 3252 8215 3256 8209 3254 8203
      3260 8200 3266 8208 3281 8214 3280 8182
      3267 8187 3265 8185 3265 8181 3230 8201
      3228 8206 3232 8223 3235 8225
TIME...MOT...LOC 2156Z 260DEG 28KT 3277 8217 3230 8235
Local storm report, Aug 6, 6:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU AUG 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     3 E PERKINS             32.91N  81.90W
08/06/2015                   JENKINS            GA   FIRE DEPT/RESCUE

            JENKINS COUNTY FIRE AND RESCUE REPORTS TREES AND POWER
            LINES DOWN ON PERKINS-GREENFORK ROAD. TIME ESTIMATED
            FROM RADAR.

&&

EVENT NUMBER CHS1500834

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:16 PM EDTSpecial Weather StatementCHSJenkins29 min
Aug 6, 5:21 PM EDTSevere Thunderstorm WarningCHSJenkins24 min
Aug 6, 5:45 PM EDTSpecial Weather StatementCHSJenkins30 min
Aug 6, 5:50 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven55 min
Aug 6, 5:56 PM EDTSpecial Weather StatementCHSCandler, Jenkins34 min
Aug 6, 6:02 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.